The Normalizer Property for Finite Groups Whose Sylow 2-Subgroups are Abelian


In this paper we mainly investigate the Coleman automorphisms and class-preserving automorphisms of finite AZ-groups and finite groups related to AZ-groups. For example, we first prove that \(Out_c(G)\) of an AZ-group G must be a \(2'\)-group and therefore the normalizer property holds for G. Then we find some classes of finite groups such that the intersection of their outer class-preserving automorphism groups and outer Coleman automorphism groups is \(2'\)-groups, and therefore, the normalizer property holds for these kinds of finite groups. Finally, we show that the normalizer property holds for the wreath products of AZ-groups by rational permutation groups under some conditions.

This is a preview of subscription content, access via your institution.


  1. 1.

    Bächle, A.: A Survey on the Normalizer Problem for Integral Group Rings. Groups St Andrews 2013, London Mathematical Society Lecture Notes Series, vol. 422, pp. 152–159. Cambridge University Press, Cambridge (2015)

  2. 2.

    Coleman, D.B.: On the modular group ring of a \(p\)-group. Proc. Am. Math. Soc. 5, 511–514 (1964)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Feit, W., Steitz, G.M.: On finite rational groups and related topics. Illinois J. Math. 33(1), 103–131 (1988)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Gagen, T.M.: On groups with abelian sylow \(2\)-groups. Math. Zeitschr. 90, 268–272 (1965)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Hai, J., Ge, S.: Normalizer property for integral group rings of finite groups. Sci. China. Ser. A 45(6), 745–750 (2015). (In Chinese)

    Google Scholar 

  6. 6.

    Hai, J., Guo, J.: The normalizer property for the integral group ring of the wreath product of two symmetric groups \(S_k\) and \(S_n\). Commun. Algebra 45, 1278–1283 (2017)

    Article  Google Scholar 

  7. 7.

    Hai, J., Guo, J.: The normalizer property of integral group rings of semidirect products of finite \(2\)-closed groups by rational groups. Commun. Algebra 46, 1237–1242 (2018)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Hertweck, M.: A counterexample to the isomorphism problem for integral group rings. Ann. Math. 154, 115–138 (2001)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Hertweck, M.: Class-preserving automorphisms of finite groups. J. Algebra 241, 1–26 (2001)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Hertweck, M.: Local analysis of the normalizer problem. J. Pure Appl. Algebra 163, 259–276 (2001)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Hertweck, M., Kimmerle, W.: Coleman automorphisms of finite groups. Math. Z. 242, 203–215 (2002)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Hertweck, M., Jespers, E.: Class-preserving automorphisms and the normalizer property for Blackburn groups. J. Group Theory 12, 157–169 (2009)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Hertweck, M.: Contributions to the integral representation theory of groups. Online Publikationen der Universitt Stuttgart, (2004).

  14. 14.

    Jackowski, S., Marciniak, Z.S.: Group automorphisms inducing the identity map on cohomology. J. Pure Appl. Algebra 44, 241–250 (1987)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Juriaans, S.O., Miranda, J.M., Robério, J.R.: Automorphisms of finite groups. Commun. Algebra 32, 1705–1714 (2004)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Li, Y.: The normalizer property of a metabelian group in its integral group ring. J. Algebra 256, 343–351 (2002)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Li, Z., Gao, H.: The influence of maximal subgroups on Coleman automorphisms of finite groups. Publ. Math. Debrecen 92(1-2), 101–113 (2018)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Li, Z.: Coleman automorphisms of permutational wreath products II. Commun. Algebra 46(10), 4473–4479 (2018)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Marciniak, Z.S., Roggenkamp, K.W.: The normalizer of a finite group in its integral group ring and Cech cohomology. In: Algebra-Representation Theory, pp. 159–188. Kluwer Academic Publishers, Dordrecht (2001)

  20. 20.

    Mazur, M.: Automorphisms of finite groups. Commun. Algebra 22(15), 6259–6271 (1994)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Mazur, M.: The normalizer of a group in the unit group of its group ring. J. Algebra 212(1), 175–189 (1999)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Sah, C.H.: A class of finite groups with abelian \(2\)-Sylow subgroups. Math. Zeitschr. 82, 335–346 (1963)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Sehgal, S.K.: Units in Integral Group Rings. Longman Scientific and Technical Press, Harlow (1993)

    Google Scholar 

  24. 24.

    Van Antwerpen, A.: Coleman automorphisms of finite groups and their minimal normal subgroups. J. Pure Appl. Algebra 222, 3379–3394 (2018)

    MathSciNet  Article  Google Scholar 

Download references


The authors would like to thank the referee for their valuable suggestions and useful comments contributed to the final version of this paper.

Author information



Corresponding author

Correspondence to Xiuyun Guo.

Additional information

The research of the work was partially supported by the National Natural Science Foundation of China (11771271)

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Zheng, T., Guo, X. The Normalizer Property for Finite Groups Whose Sylow 2-Subgroups are Abelian. Commun. Math. Stat. 9, 87–99 (2021).

Download citation


  • Class-preserving automorphism
  • Coleman automorphism
  • Normalizer property
  • AZ-group

Mathematics Subject Classification

  • 20C05
  • 16S34
  • 20C10